Alert archive / Louisiana / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 188, NWS Shreveport, LA

June 15, 2012De Soto Parish, Louisiana

NWS Shreveport, LA issued this severe thunderstorm warning at Jun 15, 2012, 5:58 PM CDT for De Soto Parish, Louisiana. It was in force for 32 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 15, 2012, 5:58 PM CDT (22:58 UTC)
Expired
Jun 15, 2012, 6:30 PM CDT
In force
32 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon

County De Soto Parish, LA

The radar

The Shreveport radar (KSHV), 37 km from the middle of the area, began a volume at 22:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 15, 6:10 PM CDTTSTM WND DMG7 Se Stonewall, LAPOWER LINES DOWN NEAR FRIERSON.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 12 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 11.0 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2012-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2084 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2012-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -14 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2084 J/kg
Mixed-layer CIN
-24 J/kg
Mixed-layer LCL
741 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
-14 m²/s²
0-3 km storm-relative helicity
26 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

729 
WUUS54 KSHV 152258
SVRSHV
LAC031-152330-
/O.NEW.KSHV.SV.W.0188.120615T2258Z-120615T2330Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
558 PM CDT FRI JUN 15 2012

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN DE SOTO PARISH IN NORTHWEST LOUISIANA...

* UNTIL 630 PM CDT

* AT 554 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR KINGSTON...OR 10 MILES     
  NORTH OF MANSFIELD...AND MOVING WEST...NORTHWEST AT 5 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO REEDS
  STORE...KICKAPOO...GRAND CANE AND GLOSTER...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

&&

LAT...LON 3201 9381 3222 9391 3227 9367 3212 9359
TIME...MOT...LOC 2257Z 068DEG 4KT 3217 9370

$$

24

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 3:39 PM CDT, 2 hours 19 minutes earlier.

Area forecast discussion, Jun 15, 3:39 PM CDT, 2 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
339 PM CDT FRI JUN 15 2012

.DISCUSSION...
ANOTHER DAY OF ISOLATED CONVECTION SEEN ACROSS THE REGION...WITH
LESS OF A THREAT OF THE SEVERE POTENTIAL AND THIS TREND IS
FORECAST TO CONTINUE INTO THE WEEKEND. THE PRESENCE OF A MID LEVEL
RIDGE WILL BECOME A BIT MORE PRONOUNCED AS IT NUDGES EAST ACROSS
THE NORTHERN THIRD OF THE REGION...BASICALLY ALONG AND NORTH OF
THE INTERSTATE 30 CORRIDOR. THE REMAINDER OF THE REGION WILL SEE
LITTLE IF ANY SIGNIFICANT CHANGE IN THE OVERALL PATTERN. DIURNAL
EFFECTS WILL DICTATE MUCH OF THE FORECAST WITH SLIGHT CHANCE POPS
REMAINING IN THE FORECAST THROUGH THE WEEKEND...HENCE PERSISTENCE
IN THE TEMPERATURE FORECAST.

AS FAR AS MODEL CONSISTENCY...BOTH GFS AND ECMWF STILL FAVOR A
WESTWARD TRAJECTORY ON THE UPPER DISTURBANCE EXPECTED ALONG THE
LA/TX COAST LATER IN THE WEEKEND WITH GFS HINTING AT MORE OF A
SLIGHT NORTHERLY PUSH INTO THE SW PORTIONS OF THE CWA. AT THIS
POINT...WILL CONTINUE TO FAVOR SLIGHTLY HIGHER POPS ACROSS THAT
AREA FOR EARLY TO MID WEEK. FROM THERE...A COLD FRONT WILL
APPROACH THE REGION FROM THE NORTHWEST BUT MODELS CONTINUE TO PROG
THE FRONT SLOWER EACH RUN AND GIVEN THE TIME OF YEAR...WOULD NOT
BE SURPRISED IF THE BOUNDARY REMAINS NORTH OF THE FOUR STATE REGION
BY LATE NEXT WEEK. THAT BEING THE CASE...SUMMERLIKE PATTERN WILL
HOLD SERVE AS SOUTHERLY FLOW CONTINUES AND DEWPOINTS REMAIN RATHER
MOIST.

ALL THINGS CONSIDERED...NOT A BAD FORECAST COMPARED WITH WHERE WE
WERE THIS TIME LAST YEAR WHEN MANY OF OUR SITES HAD ALREADY RECORDED
MULTIPLE DAYS AT OR ABOVE 100 DEGREES.
/19/

&&

.AVIATION...
MOSTLY VFR FLIGHT CONDITIONS FOR THE REMAINDER OF THIS AFTERNOON
INTO TONIGHT. SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP
DURING HEATING...BUT COVERAGE NOT EXPECTED TO BE WIDESPREAD AND
STORMS SHOULD BE VISIBLE IN FLIGHT. HOWEVER...DUE TO A VERY UNSTABLE
ATMOSPHERE...EXTREME TURBULENCE WILL BE PRESENT VICINITY MOST
STORMS. CONVECTION SHOULD DIMINISH...BECOMING ISOLATED BY 17/01Z.
SOUTHERLY LOW LEVEL WINDS THROUGH THE NEXT 24 HOURS WILL BRING MVFR
CEILINGS INTO THE AREA AFTER 08Z...WITH EAST TEXAS HAVING THE MOST
COVERAGE.
/14/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  71  92  71  92  71 /  20  20  20  20  20
MLU  69  92  69  92  69 /  20  20  20  20  20
DEQ  67  91  67  92  66 /  20  20  20  10  10
TXK  70  92  70  92  69 /  20  20  20  10  10
ELD  68  90  67  91  67 /  20  20  20  10  10
TYR  72  91  71  91  71 /  20  20  20  20  20
GGG  71  91  70  91  70 /  20  20  20  20  20
LFK  71  92  70  92  71 /  20  30  20  20  20

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

19/14
Hazardous weather outlook, Jun 15, 11:51 AM CDT, 6 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1151 AM CDT FRI JUN 15 2012

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-161200-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-
FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-
HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-
SAN AUGUSTINE-SABINE TX-
1151 AM CDT FRI JUN 15 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

AN UPPER LEVEL DISTURBANCE COMBINED WITH OUTFLOW BOUNDARIES AND
AMPLE INSTABILITY WILL RESULT IN SCATTERED SHOWERS AND
THUNDERSTORMS ONCE AGAIN TODAY THROUGH THIS EVENING. GIVEN THE
AMOUNT OF MOISTURE AND INSTABILITY AVAILABLE TODAY...ISOLATED
STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE WITH LARGE HAIL
AND DAMAGING THUNDERSTORM WIND GUSTS BEING THE PRIMARY THREAT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

NO HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL PROBABLY NOT BE NEEDED THIS AFTERNOON OR
TONIGHT...SINCE THUNDERSTORMS SHOULD BE ISOLATED TO SCATTERED IN
COVERAGE.

19/03

In the hours before

Special weather statement, Jun 15, 5:05 PM CDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
505 PM CDT FRI JUN 15 2012

TXZ138-152300-
HARRISON-
505 PM CDT FRI JUN 15 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 600 PM CDT...FOR THE FOLLOWING
COUNTY...

IN NORTHEAST TEXAS...
     HARRISON...

INCLUDING THE FOLLOWING LOCATIONS...
     MARSHALL AND WOODLAWN...

AT 500 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR MARSHALL...MOVING WEST AT 15
MPH.

MOTHBALL SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS
STORM.

24
Special weather statement, Jun 15, 5:30 PM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
530 PM CDT FRI JUN 15 2012

ARZ070-TXZ112-152315-
CASS-MILLER-
530 PM CDT FRI JUN 15 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 615 PM CDT...FOR THE FOLLOWING
COUNTIES...

IN SOUTHWEST ARKANSAS...
     MILLER...
IN NORTHEAST TEXAS...
     CASS...

INCLUDING THE FOLLOWING LOCATIONS...
     BRIGHTSTAR...DODDRIDGE...RAVANNA...ATLANTA AND QUEEN CITY...

AT 529 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR BRIGHTSTAR...OR 11 MILES EAST OF
ATLANTA...MOVING WEST AT 5 MPH.

MOTHBALL SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS
STORM.

24
Special weather statement, Jun 15, 5:46 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
546 PM CDT FRI JUN 15 2012

LAZ010-152330-
DE SOTO-
546 PM CDT FRI JUN 15 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 630 PM CDT...FOR THE FOLLOWING
PARISH...

IN NORTHWEST LOUISIANA...
     DE SOTO...

INCLUDING THE FOLLOWING LOCATIONS...
     MANSFIELD AND STONEWALL...

AT 544 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 9 MILES NORTH OF MANSFIELD...NEAR
KINGSTON...MOVING SOUTHWEST AT 10 MPH.

MOTHBALL SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS
STORM.

24
Special weather statement, Jun 15, 5:50 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
550 PM CDT FRI JUN 15 2012

ARZ050-059-OKZ077-TXZ097-152315-
BOWIE-LITTLE RIVER-MCCURTAIN-SEVIER-
550 PM CDT FRI JUN 15 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 615 PM CDT...FOR THE FOLLOWING
COUNTIES...

IN SOUTHWEST ARKANSAS...
     LITTLE RIVER AND SEVIER...
IN SOUTHEAST OKLAHOMA...
     MCCURTAIN...
IN NORTHEAST TEXAS...
     BOWIE...

INCLUDING THE FOLLOWING LOCATIONS...
     ARKINDA AND FOREMAN...

AT 549 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR FOREMAN...MOVING NORTHWEST AT 15
MPH.

MOTHBALL SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS
STORM.

24
Special weather statement, Jun 15, 5:51 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
551 PM CDT FRI JUN 15 2012

ARZ050-OKZ077-152315-
MCCURTAIN-SEVIER-
551 PM CDT FRI JUN 15 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 615 PM CDT...FOR THE FOLLOWING
COUNTIES...

IN SOUTHWEST ARKANSAS...
     SEVIER...
IN SOUTHEAST OKLAHOMA...
     MCCURTAIN...

INCLUDING THE FOLLOWING LOCATIONS...
     DE QUEEN...GILLHAM...HORATIO AND LOCKESBURG...

AT 549 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR DE QUEEN...MOVING NORTHWEST AT
10 MPH.

MOTHBALL SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS
STORM.

24
Local storm report, Jun 15, 5:58 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
558 PM CDT FRI JUN 15 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     TSTM WND DMG     MARSHALL                32.54N 94.35W
06/15/2012                   HARRISON           TX   LAW ENFORCEMENT

            POWELINE AND POWER POLES DOWNED IN THE CITY..

0530 PM     HAIL             MARSHALL                32.54N 94.35W
06/15/2012  E1.00 INCH       HARRISON           TX   LAW ENFORCEMENT

&&

20

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 6:09 PM CDTSevere Thunderstorm WarningSHVBossier, Caddo66 min
Jun 15, 6:16 PM CDTSevere Thunderstorm WarningSHVCaddo44 min
Jun 15, 6:30 PM CDTAreal Flood AdvisorySHVBossier, Caddo60 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.